Alert archive / Kansas / Tornado Warnings in 2015
Tornado Warning 68, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 5, 2015, 9:45 PM CDT for Logan County, Thomas County, Kansas. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2015, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 5, 2015, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.5 in
Counties Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 9:56 PM CDT | TSTM WND DMG | 6 W Monument, KS | EAST WALL OF SHED IN PAGE CITY BLOWN OUT. SLEEPER BLOWN OFF OLD SEMI. ESTIMATED TIME OF REPORT. |
| Jun 5, 9:56 PM CDT | TORNADO | 6 W Monument, KS | CONE TORNADO OBSERVED AT COUNTY ROAD 290 AND US 40. |
| Jun 5, 10:08 PM CDT | TORNADO | 6 Wnw Monument, KS | LARGE CONE TORNADO OBSERVED NEAR COUNTY ROAD 300 AND THE THOMAS/LOGAN COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 5:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
253
WFUS53 KGLD 060245
TORGLD
KSC109-193-060330-
/O.NEW.KGLD.TO.W.0068.150606T0245Z-150606T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
945 PM CDT FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL THOMAS COUNTY IN NORTHWESTERN KANSAS...
NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 945 PM CDT...A CONFIRMED TORNADO WAS LOCATED 5 MILES EAST OF
WINONA...OR 15 MILES WEST OF OAKLEY...MOVING EAST AT 15 MPH.
HAZARD...DAMAGING TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
OAKLEY AND MONUMENT.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 73 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3903 10121 3915 10116 3917 10080 3913 10080
3913 10081 3904 10081 3896 10082
TIME...MOT...LOC 0245Z 272DEG 12KT 3907 10113
TORNADO...OBSERVED
HAIL...1.50IN
$$
HUSTED4 follow-up statements
251
WWUS53 KGLD 060256
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM CDT FRI JUN 5 2015
KSC109-193-060330-
/O.CON.KGLD.TO.W.0068.000000T0000Z-150606T0330Z/
THOMAS KS-LOGAN KS-
956 PM CDT FRI JUN 5 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTH
CENTRAL THOMAS AND NORTHEASTERN LOGAN COUNTIES...
AT 955 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 6 MILES WEST OF MONUMENT...OR 14 MILES WEST OF OAKLEY...
MOVING EAST AT 10 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO. TORNADO IS LOCATED
NEAR COUNTY ROAD 290 AND US HIGHWAY 40.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES
WILL BE DESTROYED. CONSIDERABLE DAMAGE TO
HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE
DESTRUCTION IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
OAKLEY AND MONUMENT.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 73 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3907 10117 3915 10116 3917 10080 3913 10080
3913 10081 3904 10081 3897 10082
TIME...MOT...LOC 0255Z 258DEG 9KT 3909 10112
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.50IN
$$
HUSTED069
WWUS53 KGLD 060304
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1004 PM CDT FRI JUN 5 2015
KSC109-193-060330-
/O.CON.KGLD.TO.W.0068.000000T0000Z-150606T0330Z/
THOMAS KS-LOGAN KS-
1004 PM CDT FRI JUN 5 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTH
CENTRAL THOMAS AND NORTHEASTERN LOGAN COUNTIES...
AT 1004 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO
WAS LOCATED 5 MILES WEST OF MONUMENT...OR 13 MILES WEST OF OAKLEY...
MOVING EAST AT 10 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES
WILL BE DESTROYED. CONSIDERABLE DAMAGE TO
HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE
DESTRUCTION IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MONUMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3907 10115 3915 10116 3916 10089 3906 10092
TIME...MOT...LOC 0304Z 257DEG 10KT 3911 10110
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.50IN
$$
HUSTED960
WWUS53 KGLD 060314
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1014 PM CDT FRI JUN 5 2015
KSC109-193-060330-
/O.CON.KGLD.TO.W.0068.000000T0000Z-150606T0330Z/
THOMAS KS-LOGAN KS-
1014 PM CDT FRI JUN 5 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTH
CENTRAL THOMAS AND NORTHEASTERN LOGAN COUNTIES...
AT 1014 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO
WAS LOCATED 5 MILES NORTHWEST OF MONUMENT...OR 12 MILES WEST OF
OAKLEY...MOVING NORTH AT 15 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES
WILL BE DESTROYED. CONSIDERABLE DAMAGE TO
HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE
DESTRUCTION IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MONUMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3907 10115 3915 10116 3916 10089 3906 10092
TIME...MOT...LOC 0314Z 201DEG 13KT 3915 10109
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.50IN
$$
HUSTED401
WWUS53 KGLD 060316 RRA
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1016 PM CDT FRI JUN 5 2015
KSC109-193-060330-
/O.CON.KGLD.TO.W.0068.000000T0000Z-150606T0330Z/
THOMAS KS-LOGAN KS-
1016 PM CDT FRI JUN 5 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTH
CENTRAL THOMAS AND NORTHEASTERN LOGAN COUNTIES...
AT 1016 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTHWEST OF MONUMENT...OR 12 MILES WEST OF
OAKLEY...MOVING NORTH AT 10 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MONUMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3907 10115 3915 10116 3916 10089 3906 10092
TIME...MOT...LOC 0316Z 200DEG 11KT 3916 10109
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
HUSTEDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 5, 9:29 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 5, 9:29 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM MDT FRI JUN 5 2015
.UPDATE...
ISSUED AT 829 PM MDT FRI JUN 5 2015
UPDATED TO TRIM SOME OF THE TORNADO AND FLASH FLOOD THREATS.
THREAT FOR SEVERE WEATHER AND FLASH FLOODING CONTINUES.
UPDATE ISSUED AT 542 PM MDT FRI JUN 5 2015
UPDATED THE FORECAST FOR THE ISSUANCE OF TORNADO WATCH 260 AND THE
FLASH FLOOD WATCH. CONCERN IS GROWING OVER EXTREMELY HEAVY RAINS
WITH SLOW MOVING...INTENSE THUNDERSTORMS. SUPERCELLS SHOULD MORPH
INTO A MESOSCALE CONVECTIVE COMPLEX AND CONTINUE ITS SLOW MOVEMENT
TO THE NORTHEAST. EXTREMELY ANOMALOUS PRECIPITABLE WATER VALUES
INDICATE A HIGH THREAT OF HEAVY RAIN SO A FLASH FLOOD WATCH WAS
NEEDED.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 220 PM MDT FRI JUN 5 2015
PRECIPITATION CHANCES WILL INCREASE LATER THIS AFTERNOON THROUGH THE
EVENING/EARLY OVERNIGHT HOURS AS A PLUME OF INCREASING MID LEVEL
MOISTURE MOVES IN FROM THE SOUTHWEST. AFTER MIDNIGHT THIS PLUME
GENERALLY LIFTS NORTHEAST BUT SOME LINGERING MOISTURE REMAINS ALONG
AND EAST OF THE CO/KS BORDER. ON SATURDAY THIS AXIS OF MOISTURE
MOVES EAST AND OUT OF THE AREA AT THE END OF THE DAY ONLY TO BE
REPLACED BY ANOTHER MOVING INTO FAR EASTERN COLORADO WHICH WILL
BRING AN INCREASING CHANCE FOR LATE AFTERNOON THUNDERSTORMS.
VERY IMPRESSIVE PRECIPITABLE WATER VALUES EXIST ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING WITH 1.5-1.8 INCHES GENERALLY ALONG AND
NORTH OF THE INTERSTATE. THESE VALUES ARE EXTREMELY HIGH FOR THIS
TIME OF YEAR AND ARE PRETTY RARE DURING OUR MONSOON SEASON AT THE
END OF JULY. ONCE THE STORMS REACH THIS AIRMASS AM EXPECTING VERY
HIGH RAINFALL RATES AND AN INCREASED THREAT FOR FLASH FLOODING.
SEVERE WEATHER ALSO LIKELY.
LOW TEMPERATURES TONIGHT IN THE MID 50S WEST TO MID 60S EAST. HIGHS
ON SATURDAY WILL RANGE FROM THE LOW 80S WEST TO LOW 90S
EAST/NORTHEAST.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 235 PM MDT FRI JUN 5 2015
SATURDAY NIGHT THROUGH SUNDAY NIGHT WILL HAVE A SIMILAR WEATHER
PATTERN WILL UNFOLD. AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE
ACROSS THE AREA FROM THE WEST...WITH THE BEST CHANCES FOR RAINFALL
DURING THE EVENING.
SATURDAY NIGHT THE STRONGEST LIFT WILL BE CENTERED OVER
THE 850MB TROUGH AND THE SURFACE FRONT. WANTED TO HAVE HIGHER
CHANCES FOR RAINFALL THAN CURRENTLY FORECAST...BUT DUE TO THE
UNCERTAINTY OF WHERE THE FRONT WILL BE DECIDED TO KEEP RAINFALL
CHANCES A BIT CONSERVATIVE FOR NOW. A COLD FRONT WILL BEGIN TO MOVE
THROUGH THE AREA FROM THE NORTHWEST DURING THE MID TO LATE
EVENING...EXITING THE AREA AROUND SUNRISE. BEHIND THE FRONT THE
ENVIRONMENT WILL BECOME MORE STABLE AND DRIER. THEREFORE WILL HAVE
CHANCES FOR RAIN DECLINE OVERNIGHT. LOOKING AT THE SEVERE POTENTIAL
FOR SATURDAY NIGHT...LOOKS LIKE THE BEST CHANCE WILL BE IN THE
EVENING NORTH OF THE KS/NE BORDER AND EAST OF HIGHWAY 83 OR
BASICALLY AHEAD OF THE WARM FRONT. HEAVY RAINFALL WILL BE POSSIBLE
DUE TO PRECIPITABLE WATER AMOUNTS NEAR THE HIGHEST RECORDED FOR THIS
TIME OF YEAR ACCORDING TO SOUNDING CLIMATOLOGY FROM SURROUNDING
UPPER AIR SITES.
SUNDAY THE NEXT ROUND OF STORMS WILL FIRE DURING THE EARLY AFTERNOON
AS AN UPPER LEVEL SHORT WAVE TROUGH MOVES IN FROM THE WEST. THIS
TROUGH APPEARS TO MOVE FAIRLY QUICKLY AND THE CONDENSATION PRESSURE
DEFICITS ARE 20+MB...WHICH WILL LIMIT STORM COVERAGE. REGARDING
TEMPERATURES...WARMER AIR WILL MOVE INTO THE AREA AS THE WARM FRONT
MOVES OVER THE SOUTHERN PART OF THE AREA. MODELS DISAGREE HOW FAR
NORTH THE FRONT WILL MOVE...BUT THE CONSENSUS HAS IT OVER
GREELEY/WICHITA COUNTIES.
LATE SUNDAY AFTERNOON AND SUNDAY EVENING A SECOND STRONGER UPPER
LEVEL SHORT WAVE TROUGH WILL MOVE OVER THE AREA FROM THE WEST. LIFT
ASSOCIATED WITH THIS TROUGH WILL BE MORE FOCUSED AND CONDENSATION
PRESSURE DEFICITS WILL BE MUCH LOWER...UNDER 10MB OR SO. THIS
TROUGH WILL MOVE EAST THROUGH THE EVENING...FILLING AS IT MOVES
ACROSS THE EASTERN HALF OF THE AREA. STORM MOTION WILL BE AROUND 20
MPH AND PRECIPITABLE WATER IS FORECAST TO CONTINUE TO BE VERY
HIGH...RIVALING THE HIGHEST OBSERVED AMOUNTS ACCORDING TO
CLIMATOLOGY OF OBSERVED SOUNDINGS FROM SURROUNDING SITES. WITH THIS
IN MIND PLACED A MENTION OF HEAVY RAINFALL IN THE FORECAST FOR
PORTIONS OF THE AREA WHERE THE SHORT WAVE TROUGH WILL TRACK. BEST
CHANCE FOR SEVERE WEATHER WILL BE EAST OF HIGHWAY 83.
OVERNIGHT SUNDAY THE SHORT WAVE TROUGH WILL FILL BRINGING RAINFALL
TO AN END.
MONDAY THROUGH FRIDAY THE WET WEATHER PATTERN WILL CONTINUE AS THE
UPPER LEVEL LOW CURRENTLY OVER THE DESERT SOUTHWEST MOVES NORTHEAST
AND BECOMES ELONGATED OVER THE PLAINS AS A RIDGE BUILDS IN.
WEDNESDAY THERE WILL BE A BREAK IN THE RAINFALL AS THE TROUGH MOVES
EAST OF THE AREA AND THE RIDGE AXIS MOVE THROUGH. AFTER WEDNESDAY
ANOTHER UPPER LEVEL TROUGH WILL MOVE ACROSS THE CONUS...BRINGING
CHANCES FOR RAINFALL WITH IT THURSDAY AND FRIDAY.
TEMPERATURES THROUGH THE PERIOD WILL BE NEAR NORMAL EXCEPT FOR
FRIDAY WHEN A COLD FRONT MOVES THROUGH THE AREA.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 542 PM MDT FRI JUN 5 2015
STRONG/SEVERE THUNDERSTORMS WILL PUSH ACROSS THE REGION THIS
EVENING...BRINGING POOR AVIATION CONDITIONS TO BOTH TAF SITES.
NEAR-TERM THREAT NEAR KGLD WITH THREAT GRADUALLY TRANSITIONING
NORTHEAST TO KMCK. HEAVY RAIN...LOW CEILINGS AND STRONG WINDS
ANTICIPATED WITH THESE SLOW MOVING STORMS. STORMS SHOULD EXIT THE
REGION AFTER MIDNIGHT. THERE IS A CHANCE FOR SOME FOG BUT
CONFIDENCE IS LOW AT THIS TIME. MOST LIKELY LOCATION TO OBSERVE
FOG IS KMCK.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 2 AM MDT /3 AM CDT/ SATURDAY FOR KSZ001-
002-013.
CO...FLASH FLOOD WATCH UNTIL 2 AM MDT SATURDAY FOR COZ090-091.
NE...FLASH FLOOD WATCH UNTIL 2 AM MDT /3 AM CDT/ SATURDAY FOR NEZ079-
080.
&&
UPDATE...RRH
SHORT TERM...99
LONG TERM...JTL
AVIATION...RRHHazardous weather outlook, Jun 5, 6:49 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 549 PM MDT FRI JUN 5 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070000- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 549 PM MDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA THIS EVENING. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE EXPECTED. THUNDERSTORMS WILL MOVE SLOWLY AND PRODUCE EXTREME RAINFALL RATES. FLASH FLOODING IS LIKELY AND A FLASH FLOOD WATCH HAS BEEN ISSUED ALONG AND WEST OF A CHEYENNE WELLS COLORADO TO BREWSTER KANSAS TO CULBERTSON NEBRASKA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE TRI-STATE AREA SATURDAY AFTERNOON AND EVENING...PRIMARILY ALONG AND NORTH OF INTERSTATE 70. ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING LOCALLY HEAVY RAINFALL WHICH MAY PRODUCE FLASH FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY EAST OF HIGHWAY 83...WITH A SECOND FAVORABLE AREA BEING SOUTH OF A LINE FROM FLAGLER COLORADO TO GOVE KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED.
In the hours before
Local storm report, Jun 5, 8:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HEAVY RAIN YUMA 40.12N 102.72W
06/05/2015 M0.75 INCH YUMA CO EMERGENCY MNGR
RAIN FELL IN 15-20 MINUTES ACCORDING TO EMERGENCY
MANAGER. WATER UP TO THE CURBS OF SOME STREETS.
&&
RHUSTEDLocal storm report, Jun 5, 9:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
814 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HEAVY RAIN HAIGLER 40.01N 101.94W
06/05/2015 M0.50 INCH DUNDY NE PUBLIC
HALF AN INCH OF RAIN IN THE 15 TO 20 MINUTES PRIOR TO
EVENT TIME.
&&
HILLLocal storm report, Jun 5, 9:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TORNADO E WINONA 39.06N 101.25W
06/05/2015 LOGAN KS TRAINED SPOTTER
QUARTER TO A HALF A MILE EAST OF WINONA.
&&
HILLLocal storm report, Jun 5, 9:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HEAVY RAIN 9 NNE GOODLAND 39.47N 101.64W
06/05/2015 M1.39 INCH SHERMAN KS PUBLIC
1.39 INCHES OF RAIN IN ABOUT 1 HOUR.
&&
HILLSpecial weather statement, Jun 5, 9:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
840 PM MDT FRI JUN 5 2015
KSZ001-002-NEZ079-080-060330-
CHEYENNE KS-RAWLINS KS-DUNDY NE-HITCHCOCK NE-
840 PM MDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAWLINS...NORTHEASTERN
CHEYENNE...HITCHCOCK AND SOUTHEASTERN DUNDY COUNTIES UNTIL 930 PM
MDT/1030 PM CDT/...
AT 840 PM MDT /940 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTHWEST OF STRATTON...OR 10 MILES EAST OF
BENKELMAN...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRENTON...PALISADE...STRATTON...MCDONALD...MAX AND BEARDSLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT/100 AM CDT/ FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.
LAT...LON 3961 10133 3991 10155 4020 10137 4035 10132
4035 10082
TIME...MOT...LOC 0240Z 207DEG 37KT 4004 10133
BULLERLocal storm report, Jun 5, 9:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
843 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TORNADO 2 NE MONUMENT 39.12N 100.97W
06/05/2015 LOGAN KS TRAINED SPOTTER
RELAYED VIA THE SPOTTER NETWORK. LARGE STOVEPIPE TORNADO
OBSERVED.
&&
HILLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:08 PM CDT | Special Weather Statement | GLD | Sheridan, Thomas | 22 min |
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 61 min |
| Jun 5, 7:18 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 31 min |
| Jun 5, 7:28 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 47 min |
| Jun 5, 7:38 PM CDT | Tornado Warning | GLD | Sherman | 52 min |
| Jun 5, 7:39 PM CDT | Tornado Warning | GLD | Sherman | 51 min |
| Jun 5, 7:40 PM CDT | Tornado Warning | GLD | Sheridan | 35 min |
| Jun 5, 7:54 PM CDT | Tornado Warning | GLD | Thomas | 36 min |
| Jun 5, 8:09 PM CDT | Tornado Warning | GLD | Cheyenne | 51 min |
| Jun 5, 8:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 62 min |
| Jun 5, 8:15 PM CDT | Tornado Warning | GLD | Thomas | 18 min |
| Jun 5, 8:16 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 29 min |
| Jun 5, 8:21 PM CDT | Flash Flood Warning | GLD | Cheyenne, Sherman | 3 hr |
| Jun 5, 8:22 PM CDT | Tornado Warning | GLD | Rawlins | 23 min |
| Jun 5, 8:43 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 48 min |
| Jun 5, 8:55 PM CDT | Tornado Warning | GLD | Logan, Thomas | 35 min |
| Jun 5, 8:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
| Jun 5, 9:02 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 43 min |
| Jun 5, 9:27 PM CDT | Tornado Warning | GLD | Logan | 33 min |
| Jun 5, 9:52 PM CDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 4 hr |
| Jun 5, 9:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 62 min |
| Jun 5, 10:08 PM CDT | Tornado Warning | GLD | Thomas | 22 min |
| Jun 5, 10:27 PM CDT | Tornado Warning | GLD | Thomas | 33 min |
| Jun 5, 11:19 PM CDT | Special Weather Statement | GLD | Rawlins | 41 min |
| Jun 6, 12:17 AM CDT | Special Weather Statement | GLD | Decatur | 43 min |
| Jun 6, 2:57 PM CDT | Special Weather Statement | GLD | Norton | 18 min |
Nearby
Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.